Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

197 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for anxiety and OCD

Answered by
Dr.
Dr. Raju A.T

General & Family Physician

Practicing since :2008

Answered : 3766 Questions

default
Posted on Sat, 30 Aug 2014 in Mental Health
Question: I am on treatment for anxiety and OCD. I take Keppra as mood stabilizer (1000 mg), Lexapro 2.5.mg, Klonopin 1 mg and Amisulpride 100mg. My psychiatrist changed Keppra to Gabapentine 600 mg. The OCD reappeared with this change, and i don't understand why. Could it be the difference in the dosage between Keppra and Gabapentin?
doctor
Answered by Dr. Raju A.T 4 hours later
Brief Answer:
Yes,

Detailed Answer:
Hi,

Thanks for your query.

Keppra (levetiracetam) is considered efficacious than Gabapentin. Do discuss with your treating doctor on the reason why the drug was changed.

The most common reason for such a switch is side effects due to Keppra.

Anyway, Gabapentine also serves the purpose but does take time for its optimum action, say a week or two.

Hope, I answered your query.

Wish you good health.

Regards,


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Raju A.T 18 minutes later
Hi,
Thank you very much for your answer!. The decision was taken because Keppra makes me feel angry and tired.
I would like to know about a good dosage of Gabapentin as mood stabilizer, because my psychiatrist hesitates between 600 mg and 1200 mg. Thanks beforehand,
Regards
XXXX
doctor
Answered by Dr. Raju A.T 7 minutes later
Brief Answer:
600 is fine

Detailed Answer:
Hi,

600mg of gabapentine is fine as mood stabilizer.

Regards,
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Klonopin

doctor1 MD

Have been having trigeminal, bigeminal beats followed by normal sinus rhythm over a period of hours.At other times skipped beats or extra beats. Am on Bisoprolol, klonopin and valium. Off and on over a prolonged period of years with varying s.ymptoms as described above. Have been physically active playing tenis 2 to 3 times a week. Present age 91. Symptoms may vary from one day to next. No shortness of breath or chest pain. Appreciate any recommendatons.

doctor1 MD

I have been taking 0.5 mg of Klonopin BID for 22yrs. Dr wants me to get off so decreased my PM med to 0.25 Had some trouble sleeping at first, some vague side effects, then after 2 months, was decreased to 0.25 AM also. Foggy head, lethargic, not able to think straight. Saw him today & he said withdrawal from small dose would not have these effects & advised blood work with Internist for thyroid or anemia. I feel crazy. Don t the Dr know the withdrawal symptoms?

doctor1 MD

I had my thyroidectomy in 2007 due to papillary cancer. I m 5 -7 and 165 pounds now (normally 145lbs) I m on levoxyl 125mcg, paxil, lithium, wellbutrinxl150, lunesta 3mg, multivitiamins, spironolactone, and klonopin .5mg for sleep. Is this OxyElite Pro dangerous to take while on this concoction of dope?

doctor1 MD

The past couple of mornings I have woken up and felt extremely weak and tired until 1-2 pm. Also almost uncontrollable flatulance, and nausea. Also extremely difficult waking up. These things lift and then I end of with significant irritability. I...

doctor1 MD

The past couple of mornings I have woken up and felt extremely weak and tired until 1-2 pm. Also almost uncontrollable flatulance, and nausea. Also extremely difficult waking up. These things lift and then I end of with significant irritability. I...

doctor1 MD

why do I get disoriented feeling with my anxiety? I have anxiety with my Hashimoto's but here lately I don't feel like I'm here at all since I've got off the coladapin. I get really confused don't feel like myself really disoriented at times I...

doctor1 MD

I have essential tremors and rheumatoid arthritis..I take klonopin for the tremors and wonder if the all over body chills could be related to the klonopin.Seems to be mostly in the lower extremeties most os the time and I stay very jitter,could this be from the meds also? Thank you